Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 254, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 6, 2009, 3:05 PM EDT for Meriwether County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2009, 3:05 PM EDT (19:05 UTC)
- Expired
- May 6, 2009, 3:40 PM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Meriwether County, GA
The radar
The Atlanta radar (KFFC), 37 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 10:27 AM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.1 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 749 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 526 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 061905
SVRFFC
GAC199-062000-
/O.NEW.KFFC.SV.W.0254.090506T1905Z-090506T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
305 PM EDT WED MAY 6 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MERIWETHER COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 400 PM EDT
* AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 16 MILES
SOUTHWEST OF GREENVILLE...MOVING EAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WARM
SPRINGS...WOODBURY AND GAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT WEDNESDAY EVENING
FOR NORTHERN GEORGIA.
&&
LAT...LON 3304 8485 3322 8450 3319 8449 3313 8452
3309 8450 3305 8453 3292 8452 3287 8485
3296 8485 3296 8486
TIME...MOT...LOC 1904Z 248DEG 26KT 3294 8494
$$2 follow-up statements
000
WWUS52 KFFC 061935
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
335 PM EDT WED MAY 6 2009
GAC199-062000-
/O.CON.KFFC.SV.W.0254.000000T0000Z-090506T2000Z/
MERIWETHER GA-
335 PM EDT WED MAY 6 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHEASTERN MERIWETHER COUNTY...
AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
GREENVILLE...MOVING EAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO IMLAC
AND GAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT WEDNESDAY EVENING
FOR PARTS OF NORTHERN GEORGIA.
&&
LAT...LON 3309 8472 3322 8450 3319 8449 3313 8452
3309 8450 3308 8452 3305 8453 3301 8457
3298 8466 3301 8470 3304 8472
TIME...MOT...LOC 1935Z 248DEG 26KT 3302 8469
$$000
WWUS52 KFFC 061940
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
340 PM EDT WED MAY 6 2009
GAC199-061949-
/O.CAN.KFFC.SV.W.0254.000000T0000Z-090506T2000Z/
MERIWETHER GA-
340 PM EDT WED MAY 6 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MERIWETHER COUNTY
IS CANCELLED...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT WEDNESDAY EVENING
FOR PARTS OF NORTHERN GEORGIA.
LAT...LON 3309 8472 3322 8450 3319 8449 3313 8452
3309 8450 3308 8452 3305 8453 3301 8457
3298 8466 3301 8470 3304 8472
TIME...MOT...LOC 1939Z 248DEG 26KT 3303 8466
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 10:35 AM EDT, 4 hours 30 minutes earlier.
Area forecast discussion, May 6, 10:35 AM EDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1035 AM EDT WED MAY 6 2009 .UPDATE... TORNADO WATCH 254 IN EFFECT FOR MUCH OF NORTH AND CENTRAL GA THROUGH 7 PM THIS EVENING. NO OTHER CHANGES. (PREVIOUS) .SHORT TERM /TODAY THROUGH FRIDAY/... VERY ACTIVE WEATHER DAY EXPECTED ACROSS THE CWA...AND IT COULD GET STARTED EARLY THIS MORNING. ALL FACETS OF SEVERE WEATHER AND FLOODING EXPECTED TODAY. COMBINED PROJECTED INSTABILITY AND SHEAR ACROSS THE CWA THIS AFTERNOON SUPPORTIVE OF WIDESPREAD SEVERE THUNDERSTORMS AND HEAVY RAINFALL. NOW FOR THE DETAILS...A WEAK TROUGH OF LOW PRESSURE REMAINS ACROSS THE TN VALLEY. NUMEROUS OUTFLOW BOUNDARIES RESIDE ACROSS CENTRAL/N GA FROM TUE AFTERNOON TSRA ACTIVITY ACROSS CENTRAL GA. A MOIST AIR MASS REMAINS IN PLACE WITH DEWPOINTS FROM THE LOW 60S N GA TO THE LOW 70S SOUTH GA. MEANWHILE...A STRONG SHORT WAVE ACROSS THE MIDWEST/SOUTHERN PLAINS...WAS MOVING RAPIDLY ESE TOWARD THE SE U.S. EARLY THIS MORNING. THIS SYSTEM WILL DEEPEN AND TAKE ON A NEGATIVE TILT AS IT ROTATES THROUGH THE SE U.S. BETWEEN 18Z AND 06Z...SIMULTANEOUSLY PUSHING A SFC BOUNDARY SOUTHWARD INTO CENTRAL GA BY THU MORNING. EXCESSIVE INSTABILITY AND STRONG SHEAR PROGGED BY THE GFS...WITH 3000+ CAPES...300 M2/S2 HELICITY ACROSS NW GA ACCOMPANYING A 50-55KT LLJ...AND ACCOMPANYING EHI VALUES OF 5.0...ALL INDICATIVE OF A POTENTIALLY MAJOR TORNADO OUTBREAK. HOWEVER...THE ECMWF/NAM ARE CONSIDERABLY LESS AGGRESSIVE WITH INSTABILITY AND SHEAR...INDICATING MORE MODEST AMOUNTS OF 1500 MAX CAPE AND A 40-45KT LLJ...NONETHELESS STILL MORE THAN ADEQUATE FOR A SUBSTANTIAL SEVERE WEATHER OUTBREAK. THE MAIN CONCERN THAT COULD REDUCE THE SEVERE WX THREAT IS EARLY MORNING ACTIVITY. WIDESPREAD CONVECTION UPSTREAM...SOMEWHAT IN THE FORM OF AN MCS...ACROSS AR/TN/MS SHOULD SPREAD INTO NW GA BY 12Z AND THEN THROUGH THE REMAINDER OF N GA BY 18Z. THE RAIN COOLED AIR AND MESO HIGH BEHIND THIS INITIAL CONVECTION MAY HELP TO STABILIZE THE AIR MASS OVER N GA...BUT WOULD STILL LEAVE CENTRAL AND EAST GA SUSCEPTIBLE TO LEADING OUTFLOW BOUNDARIES AND A MUCH MORE UNSTABLE ENVIRONMENT. SPC STICKING WITH A SLIGHT RISK AT THIS TIME...BUT IF THE SEVERE WEATHER PARAMETERS ADVERTISED BY THE GFS ARE REALIZED...EVEN IN PART...A MODERATE RISK MAY BE IN ORDER. PROGGED SHEAR AND HELICITY...ESPECIALLY ACROSS NC/NW GA LEAD ME TO BELIEVE THAT ROTATING STORMS CAN BE EXPECTED TODAY. CONVECTIVE MODE IS NOT ENTIRELY CLEAR...AND A MULTICELLULAR MODE WOULD REDUCE THE THREAT OF LONG-LIVED TORNADOES...BUT BY NO MEANS ELIMINATE THE THREAT. EMERGENCY MANAGERS NEED TO REMAIN ABREAST OF THE SITUATION TODAY ACROSS THE ENTIRE CWA. FINALLY...IT SHOULD BE NOTED THAT SEVERE WEATHER CANNOT BE RULED OUT EVEN WITH LEADING ACTIVITY EARLY THIS MORNING...AS THE 40-50KT LLJ BEGINS TO ADVECT INTO NW GA BETWEEN 12Z-18Z. ANOTHER CONCERN TODAY IS FLOODING. HPC HAS NOW INCLUDED MUCH OF N GA IN A RISK FOR EXCESSIVE RAINFALL...WITH A MODERATE RISK FOR EXCESSIVE RAINFALL FROM NW GA BACK INTO N AL/N MS. THE GFS SUGGESTS THAT TRAINING OF CONVECTIVE CELLS ACROSS N GA MAY CONTINUE FOR SEVERAL HOURS FROM MORNING THROUGH AFTERNOON...BEFORE THE AXIS OF HEAVIER CONVECTION DRIFTS FURTHER SOUTH INTO CENTRAL GA. GFS HAS CONSIDERABLE CONVECTIVE FEEDBACK PROBLEMS SHOWING 6+ INCHES OF RAIN ACROSS THE ATL METRO AREA. THE ECMWF/NAM 2-3 INCH AMOUNTS ARE MORE REASONABLE...BUT LOCALIZED 4-5 INCH AMOUNTS CANNOT BE RULED ACROSS NC/NW GA. THUS...HAVE NO QUALMS ABOUT ISSUING A FLOOD WATCH FOR MUCH OF N GA WHERE FFG VALUES ARE IN THE 2-3 INCH/6 HR RANGE...GENERALLY NORTH OF A CARROLLTON...TO ATLANTA...TO LAWRENCEVILLE...TO WINDER...TO HOMER FROM 12Z TODAY TO 12Z THU. ALTHOUGH RAINFALL ACROSS THESE AREAS WILL DIMINISH AFTER 06Z...LINGERING CREEK AND STREAM FLOODING WARRANT CONTINUING THE FLOOD WATCH INTO THU MORNING. AREAS SOUTH OF ATL-AHN HAVE SEEN CONSIDERABLY LESS RAINFALL RECENTLY AND FFG VALUES ARE IN THE 4-5 INCH/6 HR RANGE...WHICH ARE NOT ANTICIPATED AT THIS TIME. WILL CONTINUE THE WIND ADVISORY AS IS...ALTHOUGH THE SUPPORT FOR SUCH IS MARGINAL...MAINLY HINGED UPON THE LLJ AFFECTING THE HIGHER ELEVATIONS OF N GA. THE MAIN CONCERN WOULD BE THAT EVEN 20-25 MPH WINDS WITH THE SATURATED GROUND WILL RESULT IN DOWNED TREES AND POWER LINES. FEEL THAT SUCH EFFECTS WILL BE LOST WITH ONGOING TSRA ACTIVITY...HOWEVER. THE STRONG SHORT WAVE MOVES EAST OF THE AREA THU AND CONSIDERABLY QUIETER WX CONDITIONS ARE EXPECTED. THE ECMWF HAS FOR SEVERAL DAYS INDICATED THAT LITTLE IF ANY CONVECTIVE ACTIVITY WILL OCCUR THU...ALTHOUGH SOME MAY LINGER IN THE FAR SE PART OF THE CWA IN THE EARLY MORNING. THE GFS IS GENERALLY NOW ON BOARD WITH THE ECMWF IN MINIMAL IF ANY POPS ACROSS THE NW 2/3RD OF THE CWA AFT 12Z THU. HOWEVER...AN ACTIVE ZONAL FLOW CONTINUES ALOFT...WITH THE NEXT...ALBEIT WEAKER SHORT WAVE/FRONTAL SYSTEM SLATED TO DRIFT INTO THE AREA FROM THE W/NW BY SAT. GIVEN THE GENERAL CONSENSUS THAT THERE WILL BE CONSIDERABLE DRYING BEHIND TODAYS STRONG SHORT WAVE...PLAN TO REDUCE POPS TO LESS THAN 15 PERCENT ACROSS ALL EXCEPT THE FAR SE FOR THU...AND ALL AREAS AFT 00Z THU WHEN THE UPPER TROUGH SHIFTS OFF THE COAST. FOR TEMPS...ALTHOUGH THE MAV ACTUALLY HAD LESS BIAS TUE THAN THE MET FOR A RARITY...I AM SIDING WITH THE GENERALLY COOLER MET MOS NORTH AND SLIGHTLY WARMER CENTRAL AREAS...GIVEN EXPECTED CLOUD COVER AND PCPN. VERY LITTLE IMPROVEMENT OVER GUIDANCE TO GAIN ON MIN TEMPS TONIGHT WITH CLOUDS AND PCPN IN PLACE...AND A GENERALLY UNIFORM AIR MASS. MORE BREAKS IN THE CLOUDS THU SHOULD ALLOW FOR SLIGHTLY WARMER .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AN ACTIVE ZONAL FLOW IS EXPECTED TO CONTINUE...BUT THERE ARE SIGNS...AS THE ECMWF HAS BEEN ADVERTISING FOR DAYS THAT A BROAD SUBTROPICAL RIDGE WILL EVENTUALLY AMPLIFY FROM THE SW/SC U.S. HOWEVER...THIS WILL NOT OCCUR BEFORE A SERIES OF SHORT WAVES TRACK ACROSS THE AREA IN THE MEAN WNW FLOW ALOFT...BRINGING ADDITIONAL ROUNDS OF CONVECTION TO THE AREA THROUGH THE WEEKEND. THE GFS NOW AGREES WITH THE ECMWF THAT A BONA FIDE COLD FRONT WILL BE PUSHED SE THROUGH GA BY MON AS THE UPPER FLOW BEINGS TO AMPLIFY. THERE APPEAR TO BE SEVERAL SUBTLE SHORT WAVES THAT TRACK ACROSS THE AREA IN ADVANCE OF THE FINAL PUSH MON...SO THE WEEKEND LOOKS UNSETTLED ONCE AGAIN TO SAY THE LEAST...WITH THE CHANCE FOR MORE TSRA...HEAVY RAIN...AND SEVERE WX. HOWEVER...THE MAIN THREAT WOULD BE IN THE FAR NORTH...WITH SOUTHERN AREAS MORE CAPPED THAN RECENTLY...AT LEAST FRI-SAT. BEYOND EARLY NEXT WEEK...THE GFS NOW ALSO COMING INTO AGREEMENT WITH THE ECMWF IN DEVELOPING A MAMMOTH SUBTROPICAL RIDGE ACROSS THE SE U.S. 500MB HEIGHTS RISE INTO THE 590+ RANGE AND 850MB TEMPS APPROACH +20C. LOW-LEVEL MOISTURE LINGERS OVER THE AREA...ESPECIALLY WITH A LARGE BERMUDA HIGH NOSING INTO THE SE U.S....PUSHING ATLANTIC MOISTURE INTO THE REGION. TYPICAL...SUMMERTIME DIURNAL PULSE THUNDERSTORMS CANNOT BE RULED OUT WITH THIS PATTERN. FOR TEMPS...THE WEEKEND SHOULD BE SEASONABLY WARM IN ADVANCE OF THE MON COLD FRONT. FOR THE LATER PORTION OF THE EXTENDED...THE PATTERN WOULD SUGGEST WELL ABOVE AVERAGE TEMPS...BUT THE PRESENCE OF AN ATLANTIC SFC HIGH AND EASTERLY LOW-LEVEL MARITIME FLOW MAY TEMPER TEMPS SOMEWHAT. WILL SIDE WITH THE NEAR CLIMO MEX READINGS FOR NOW. && .AVIATION... CONVECTIVE ACTIVITY IN NW GA WILL CONTINUE TO WEAKEN AS IT SPREADS SOUTHWARD. EXPECT THIS TO BE ONLY -SHRA BY THE TIME IT REACHES ATL BY 13-14Z THIS MORNING. MVFR CIGS WILL PREVAIL THIS MORNING...THEN RISE TO VFR HGTS BY 17Z. EXPECT TSTM DEVELOPMENT BY 17-18Z IN THE ATLANTA AREA AS DRIVING UPPER TROUGH CURRENTLY MOVING INTO NORTH MS APPROACHES. COULD SEE A COUPLE ROUNDS OF STORMS TODAY... SO PLAN TO CONTINUE TO SHOW THREAT OF TSTM IN ATLANTA INTO THE EVENING. CIGS SHOULD LOWER TO MVFR BY LATE EVENING...THEN POSSIBLY IFR BY 09Z TONIGHT. WILL KEEP WINDS ON THE WEST SIDE OF SOUTH THROUGH THE PERIOD. EXPECT WINDS TO GET A BIT GUSTY THIS AFTERNOON. /39 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 80 64 82 64 85 / 100 100 20 10 10 ATLANTA 78 64 80 65 83 / 100 100 10 10 10 BLAIRSVILLE 69 57 76 62 79 / 100 70 10 20 30 CARTERSVILLE 76 62 81 60 84 / 100 90 10 10 20 COLUMBUS 83 65 84 66 87 / 50 90 30 10 10 GAINESVILLE 76 62 79 64 81 / 100 100 10 10 20 MACON 84 66 83 63 88 / 50 90 30 10 10 ROME 75 63 80 64 83 / 100 90 10 20 20 PEACHTREE CITY 79 64 81 62 84 / 90 100 10 10 10 VIDALIA 85 66 82 64 89 / 30 50 40 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM 8 AM EDT THIS MORNING THROUGH THURSDAY MORNING FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL... CATOOSA...CHATTOOGA...CHEROKEE...COBB...DADE...DAWSON...DEKALB... DOUGLAS...FANNIN...FLOYD...FORSYTH...GILMER...GORDON... GWINNETT...HALL...HARALSON...JACKSON...LUMPKIN...MURRAY...NORTH FULTON...PAULDING...PICKENS...POLK...SOUTH FULTON...TOWNS... UNION...WALKER...WHITE...WHITFIELD. WIND ADVISORY UNTIL 7 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: CHATTOOGA...DADE...DAWSON...FANNIN...GILMER...LUMPKIN... MURRAY...PICKENS...TOWNS...UNION...WALKER...WHITE. && 19
Hazardous weather outlook, May 6, 11:21 AM EDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1121 AM EDT WED MAY 6 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1121 AM EDT WED MAY 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS AND HEAVY RAIN ARE POSSIBLE TODAY ACROSS NORTH AND MOST OF CENTRAL GEORGIA. .SYNOPSIS... A STRONG UPPER LEVEL TROUGH WILL MOVE FROM THE OZARKS INTO THE OHIO VALLEY TODAY. A WARM FRONT PARKED ACROSS NORTH GEORGIA AND VARIOUS OUTFLOW BOUNDARIES WILL PROVIDE THE FOCUS FOR REDEVELOPING SHOWERS AND THUNDERSTORMS TODAY. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE FREQUENT LIGHTNING... PENNY TO NICKEL SIZE HAIL... WIND GUSTS TO 70 MPH... AND ISOLATED TORNADOES. PERIODS OF HEAVY RAIN AND LOCALIZED FLOODING ARE ALSO LIKELY AS STORMS CONTINUE TO REDEVELOP ALONG A WARM FRONT AND NUMEROUS OUTFLOW BOUNDARIES ACROSS NORTH AND PARTS OF CENTRAL GEORGIA TODAY. .DISCUSSION... A SERIES OF UPPER DISTURBANCES WILL INTERACT WITH A WARM...MOIST AND UNSTABLE AIRMASS TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS MUCH OF NORTH AND CENTRAL GEORGIA TODAY. A STRONG LOW LEVEL JET AHEAD OF AN UPPER LEVEL TROUGH WILL DEVELOP OVER NORTH GEORGIA TODAY. THE INCREASED VERTICAL WIND SHEAR COUPLED WITH 1500 TO 2500 CAPES AND -2 TO -4 LI'S WILL BE SUFFICIENT TO SUPPORT ISOLATED SUPERCELL THUNDERSTORMS... WITH DAMAGING WIND... LARGE HAIL AND A FEW TORNADOES POSSIBLE. AT THIS TIME... IT APPEARS STRONG STORMS WILL INITIALLY BEGIN ACROSS NORTH GEORGIA...THEN DEVELOP SOUTHWARD ALONG OUTFLOWS DURING THE AFTERNOON AND EVENING HOURS. IN ADDITION TO ISOLATED SEVERE STORMS... THERE IS A THREAT OF HEAVY RAIN AND LOCALIZED FLOODING FROM TRAINING STORMS. AN AREA OF SHOWERS AND THUNDERSTORMS WILL PUSH INTO NORTH GEORGIA THIS MORNING. THIS WILL HELP SATURATE THE GROUNDS AND LEAVE OUTFLOW BOUNDARIES FOR REDEVELOPING STORMS LATER THIS AFTERNOON. WIDESPREAD RAINFALL AMOUNTS OF 2 TO 3 INCHES... WITH SOME LOCALIZED HIGHER AMOUNTS ARE EXPECTED... MAINLY ALONG AND NORTH OF A LINE FROM CARROLLTON TO ATLANTA TO LAWRENCEVILLE TO HOMER. A FLOOD WATCH HAS BEEN POSTED FOR THIS AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE EACH DAY...EXCEPT NORTH GEORGIA ON THURSDAY OR CENTRAL GEORGIA ON FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION THIS MORNING AND AFTERNOON FOR POSSIBLE ACTIVATION ACROSS NORTH AND CENTRAL GEORGIA.
In the hours before
Special weather statement, May 6, 2:15 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 215 PM EDT WED MAY 6 2009 GAZ066-061900- 215 PM EDT WED MAY 6 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN TROUP COUNTY UNTIL 300 PM EDT... AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WARES CROSSROADS...MOVING EAST AT 25 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TROUP COUNTY THROUGH 300 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE WARES CROSSROADS...LAGRANGE...HILLCREST...HARRISONVILLE... LOUISE AND HOGANSVILLE. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, May 6, 3:03 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 303 PM EDT WED MAY 6 2009 GAZ033>035-044>048-053>058-067-062000- 303 PM EDT WED MAY 6 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN MERIWETHER...SPALDING...BUTTS...COWETA...FAYETTE...HENRY...CLAYTON... NEWTON...ROCKDALE...WALTON...DEKALB...BARROW...GWINNETT AND FULTON COUNTIES UNTIL 400 PM EDT... AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM BERKELEY LAKE TO FAYETTEVILLE...MOVING EAST AT 35 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS MERIWETHER...SPALDING...BUTTS...COWETA...FAYETTE...HENRY...CLAYTON... NEWTON...ROCKDALE...WALTON...DEKALB...BARROW...GWINNETT AND FULTON COUNTIES THROUGH 400 PM EDT. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 8:24 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson, Laurens, Treutlen, Washington, Wilkinson | 37 min |
| May 5, 8:32 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Washington, Wilkinson | 28 min |
| May 6, 4:21 AM EDT | Flood Watch | FFC | Banks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 26 more | 15 hr |
| May 6, 10:20 AM EDT | River Flood Warning | FFC | Clarke, Greene, Oconee | 12 hr |
| May 6, 10:37 AM EDT | River Flood Warning | FFC | Forsyth, Fulton | 11 hr |
| May 6, 1:01 PM EDT | River Flood Warning | FFC | Dade | 8 hr |
| May 6, 1:51 PM EDT | Areal Flood Warning | FFC | Emanuel, Jefferson | 12 hr |
| May 6, 2:54 PM EDT | Severe Thunderstorm Warning | FFC | Troup | 25 min |
| May 6, 3:43 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Muscogee | 62 min |
| May 6, 4:32 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Harris, Marion, Muscogee, Talbot | 58 min |
| May 6, 4:43 PM EDT | Severe Thunderstorm Warning | FFC | Lamar, Monroe, Upson | 36 min |
| May 6, 4:56 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Talbot, Taylor | 36 min |
| May 6, 5:28 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion | 32 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.